Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have a problem of Low libido and into depression. Took ayurvedic medicine for BP. Related? - Online Doctor Chats

Date : 05-Jul-2013
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:How can I help you?
User:I have a problem of Low libido during phases
Doctor:Can you explain what does during phases mean?
User:I had high BP. so someone recommended Ayurvedic medicine called Muktha vati. I did take it for only one month. BP reduced but this problem started.
User:Some times the Libido is good and some times it is not good
Doctor:May I know who recommended this medicine - was it an ayurveda expert?
User:yes, there was a XXXXXXX shop- a so called doctor
User:this also made me go into depression.
Doctor:Let me brief you.
User:I read somewhere that Raowalfia serpentine used in the medicine could cause such problems
Doctor:Anxiety/depression and reduce libido are closely associated. Reduced libido can aggravate psychological problems; and psychological problems can increase sexual problems. This is a vicious cycle.
User:its almost a year now since I stopped that medicine, Depression stopped,but this problem only someamount it reduced
User:Now I do not have anxiety or depression
User:I am low on stress
User:BP is normal
Doctor:That being said, you need to discuss the problem with an ayurveda experts and learn if the medicine is the problem or if there is any other preexisting condition.
Doctor:I am physician and with limited expertise on ayurveda would not be able to comment about the drugs.
Doctor:You can write and discuss about this problem using Ask a Doctor option.
Doctor:Have you followed?
User:yes, but what could be the solution . I do not want to go back to Ayurveda again
User:My Libido was more than necessary before even during anxiety and stress. but after this medicine.
User:I am just worried
Doctor:I understand what you meant XXXXXXX In order to put across my views in a proper way, may I know your age?
Doctor:Do you have any other medical disease such as diabetes, thyroid problems?
Doctor:Are you on any other medication apart from the ayurveda drugs?
User:No, I recently underwent a complete health check
Doctor:Are your blood pressure in control now?
User:and no problems. Triglyceride was 229
User:and BP is 130/80
Doctor:Are you sexually active?
User:Yes,but frequency is once a month
Doctor:Ok; do you face any problem during sexual intercourse?
User:sometimes the erection is great, sometimes not great. I do get erections in Sleep for long time
Doctor:Let me brief you.
Doctor:Low libido is not a common complaint in men at 35 years of age. Yes, it becomes a routine problem with age.
Doctor:The cause of low libido in young men, based on scientific facts, is contributed to psychological problems. And like I said earlier, this is a vicious cycle.
Doctor:Therefore most treatment are directed against bringing back the confidence and motivating them.
Doctor:That being said, we also look for any other factors that may have triggered the loss of libido. One of the factor is medication.
Doctor:Now since you attribute the symptoms of loss of libido to the ayurveda drug,
Doctor:as a physician I would not be able to approve/disprove this fact.
Doctor:A qualified ayurveda practitioner can be able to comment about it.
Doctor:If it is known that the pill did not cause the libido, then counselling and behavioural therapy along with other medications will bring you back to normal.
Doctor:Hope it is clear to you now.
User:I am sure it is not a pshycological problem.Is this a temporary phase or can this get better with time.
Doctor:I understand your statement, however the statistical record say other wise. Other rare cause of low libido with erection problem is hypogonadism or low testosterone level.
Doctor:Since you have normal morning erection, the chance of this hormone abnormality is less likely.
User:are English medicines temporary or permenant.
Doctor:In your case, I believe it will be only temporary.
Doctor:That being said, the medication will be started only after we confirm the cause.
User:what type of medicines are we speaking of Vitamin E
User:what are those temp medicines and what do they do
Doctor:It depends on the cause.
User:other than pshycology and low hormone are there any causes
User:and are hormone medicines temperory
Doctor:Low libido / reduced sexual urge is only attributed to hormonal and psychological causes.
User:are hormonal medicines temporary
Doctor:If low hormone is confirmed by test, then the duration of symptom depend on the severity of problem, the effects of hormones on the symptoms as well as chances of side effects.
Doctor:All these factors would be weighed to decide the duration of replacement therapy.
Doctor:Hence the decision to start hormone replacement is taken after extensive evaluation.
Doctor:Are you following?
User:Ok.. is this discussion confidential
Doctor:It is a confidential discussion.
User:ok.. Thank you..
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor